MAUDE Adverse Event Report: PERFUSION SYSTEMS; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number BB8Q36R11
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 05/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic has requested return of the complaint device from the customer for assessment.Return is pending.Investigation is ongoing.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use, the customer reported separation between the custom tubing pack hub and the pig-tail tubing.The patient required a blood transfusion.
 
Additional Manufacturer Narrative
Visual analysis: visual inspection shows the luer fitting separated from the tubing.Performance analysis: 3 returned unopened packs from the customer were opened and the tubing/fitting samples were attempted to be separated by-hand with no failures.Investigation conclusion: information was received from the customer that the product was used for 24 hours.Per the ifu, the pack should only be used for up to 6 hours.Complaint trending for similar model numbers were reviewed and showed no trends warranting escalation related to this occurrence.There were no adverse patient effects as a result of this incidence.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that after 24-hours use, the customer reported separation between the custom tubing pack hub and the pig-tail tubing.The product was replaced to complete the case.The patient lost about 300ml of blood and required a blood transfusion.

Brand Name
NA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
MDR Report Key8669720
Report Number9612164-2019-02171
Device Sequence Number16676898
Product Code DWF
UDI-Device Identifier00763000079833
UDI-Public00763000079833
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K924529
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2020
Device Model NumberBB8Q36R11
Device Catalogue NumberBB8Q36R11
Device Lot Number216954528
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2019
Initial Date Received by Manufacturer 05/28/2019
Supplement Date Received by Manufacturer06/25/2019
Initial Report FDA Received Date06/05/2019
Supplement Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;